I agree with pmedic. Get off prednisone as quickly as you safely can. I may be biased against prednisone because I have been trying to get rid of the side effects for months but my story is very similar to yours. I was on pred, 40mg for a week, tapered at 10mg a week to 2.5mg, symptoms came back. I went back up to 15mg to try to get back on track. It didn't work. I was trying antibiotics, 5ASAs, rectals and everything else available at this time. Nothing helped. I had to go back up to 40mg! By this time, I had been on pred for 6 months. I wanted off. I was gaaining weight, having joint pain, I looked terrible, couldn't sleep. I was on 40mg for 10 days before I was able to taper to 35mg without symptoms. I tapered down to about
15mg and symptoms were starting to arise. My GI told me 6mp was the next step. I really didn't want to go that route because I was scared. Finally, I realized I wasn't going to be able to get off pred and the sooner I started the 6mp, the sooners I'd be able to taper off. I wasn't one of the lucky ones who saw results with 6mp right away. It was a struggle for me. My WBC dropped dangerously low, I had elevated liver enzymes & toxicity. Evnetually though, I was able to get my counts back up and things in order, my UC went into remission and I've been doing much better. I've been off prednisone for about
6 months now and I am just finally getting my chin back. 6mp isn't so bad. I should have started it when my GI first mentioned it as an option.
The fact that you're having trouble at 20mg, a hefty dose, is more of an indicator that you need something stronger IMO.
Co-moderator: Ulcerative ColitisDiagnosed with Pancolitis, Laryngopharyngeal Reflux & Migraines. Battling Extreme Exhaustion.
Currently: Asacol (3200mg) + 6mp (50mg) + Pristiq (50mg) + Canasa (1g PM) + cerazette